Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Dely07

I don't understand this?

Recommended Posts

I'm going on roaccutane in a few weeks and it is like a miracle i'm so excited

After suffering with acne for 5 years and only 14 years old i can't wait to start it

But it seems like people on accutane are always stopping it early on and saying how its not worth it and how they can't cope with the side effects ect

But if they were really bothered about their acne and wanted to get rid of it wouldn't you just cope with it?

Its just a bit like some people would kill to have roaccutane and their dermatoligist won't give them it for any reason and some people have it and give up over dry lips ect?

If they really wanted to try get rid of their acne wouldn't they just go through with it??

Anyone else think this???

x

Share this post


Link to post
Share on other sites
I'm going on roaccutane in a few weeks and it is like a miracle i'm so excited

After suffering with acne for 5 years and only 14 years old i can't wait to start it

But it seems like people on accutane are always stopping it early on and saying how its not worth it and how they can't cope with the side effects ect

But if they were really bothered about their acne and wanted to get rid of it wouldn't you just cope with it?

Its just a bit like some people would kill to have roaccutane and their dermatoligist won't give them it for any reason and some people have it and give up over dry lips ect?

If they really wanted to try get rid of their acne wouldn't they just go through with it??

Anyone else think this???

x

Im sure for most cases, it's not just "over dry lips"... There are people who are getting more severe side effects, such as back problems, erectile difficulty, hair loss, depression, etc... It really depends on your values..

Share this post


Link to post
Share on other sites

Yeah well for people suffering with severe side effect ok fine

But most things i've read people have just gave up after their face got very dry or their acne got worse

i just don't understand why people are so shocked when these things happen as they would have been told about the side effects ? :S

Share this post


Link to post
Share on other sites

I've not seen any posts of people having given up for just mild side effects. It generally is if they experience psychological side effects or severe side effects that they deem more damamging to themselves than acne (and this would vary for everyone as to whether the side effect or the acne is worse). It's just a personal decision.

Just because some other people want to go on tane but can't doesn't mean that those offered it have to go through with it. It's not an obligation, but a choice.

Share this post


Link to post
Share on other sites

I'm surprised a doctor would give it to you at only 14 yrs old. In general, the older you get, the better perspective you have on life. I have a lot more reasons that I need to be alive and healthynow than I did in high school--a husband, a few children, a job, etc. When you have so much responsibility, I think you'd be more likely to stop Accutane treatment if you were experiencing serious side effects. Right now, I just basically have dry lips, and sometimes feel a little itchy all over. Obviously, I'm not going to stop for something that trivial. However, if I were having severe joint pain, suicidal thoughts, etc, I would stop in a heartbeat. It's not worth the trauma to my family to allow something devastating to happen to me. Acne is not the end of the world (even though it may feel like it sometimes), but some of the more serious side effects couldbe the end of your life--or the end of life as you know it due to long-term negative effects.

So yes, people get concerned about their health when they see warning signs, and you should too. Don't ignore your body if its trying to tell you something serious is wrong. It's great that your doctor is letting you take it if that's what they've decided would be best--just be careful.

Share this post


Link to post
Share on other sites

Most of the people who answered already said the best things. First and foremost, most people DON'T stop for mild side effects. The people who quit accutane simply felt like the acne wasn't worth it. (These are normally people with really mild acne who probably should not have started a course of accutane in the first place, and realized that the side effects weren't worth it because the acne simply wasn't bad enough.)

I experienced severe side effects, and even had to petition to have a semester removed from my college transcript because I failed out so badly as a result of the ADD, depression, panic attacks, insomnia, etc. So, yes, I experienced side effects, and yes, I finished my course completely. My acne was bad, and my self esteem was even worse. I am now acne free, and very satisfied with my decision to take accutane.

Please be aware that my personal dermatologist states that in her experience, kids under then age of 18 normally need a second course after hitting adulthood. For whatever reason, the acne comes back at that age, though it is less severe. My sister took accutane at age 13, knowing that she will probably have to retake it.

The bottom line is that if the side effects get bad enough, and you and your family feel like accutane is no longer the best course of action for you and your acne, then stop it. Otherwise, continue on and know that the course is only temporary. But the moment you feel like you are a danger to yourself, call your dermatologist immediately to discuss other treatment options.

Best of luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×